Get your Health question answered in 3 easy steps

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for raised red lesions on neck

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6263 Questions

default
Posted on Sat, 23 Aug 2014 in Skin Hair and Nails
Question: Hello! My name is XXXXX. I want to ask about a strange rash on my neck. It looks a lot like hives but it doesnt itch and it doesnt flake. I have had the welts for months, they never go away. Sometimes they are raised and sometimes the red marks are flat. The ones on my upper neck are quite a bit larger and have a slightly "silvery" appearance. The welts are SLOWLY spreading up to my face and around to the other side of my neck. They are from my collarbone up to my ear and nowhere else on my body.
doctor
Answered by Dr. Rahul Kumar 52 minutes later
Brief Answer:
pityriasis roseae

Detailed Answer:
Hello
Thanks for the query and excellent photographs.
The lesion is looking like that of pityriasis roseae. It is a non specific condition presenting with rash with slight silvery scales.
You require treatment with mild topical steroid cream.
If there is no response with it a biopsy might be required as the other possibility Is localised psoriasis. Let me know if you have any other doubts.
Thank you



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures

Recent questions on Topical steroid

doctor1 MD

I have been off topical steroids for a couple months now and my eczema has returned an d also a new symptom red raised hot welts that All I have to do is touch my skin sometimes in areas I have not had eczema and they just appear in a large area or an area I have scratched. I was on and of topical steroids for about a year and a half wit sometimes a month at a time. Ehen it came back the derm just said go back on the steroids, and last time said if it returns just use the protopic.

doctor1 MD

I have seboreic(sic) keratosis all over my scalp. Doctor prescribed Clobetasol topical solution twice daily for 2 weeks. I did not use as prescribed but only as needed. It is a steroid and I wonder if it can harm me when used as prescribed. I am an 86 year old female.

doctor1 MD

hello. i am a 56 year old female diagnosed with bullous pemphigoid in Feb. 2013. i have been on immunosuppressants since then but continue to have outbreaks. is there anything new/cutting edge that s better? this treatment is giving me very little relief. i take celcept and apply a topical steroid. please help.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

I just noticed these spots under my armpit a few inches. It is slightly itchy. Its only here, no where else on body. I recently used a tanning bed ( I know it's bad, but wanted to get some color for vacation). I burned slightly in this area. Is it...

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...

doctor1 MD

Hi, I injured my leg - displaced tibia plateau fracture - almost year and half ago. About 6 months after surgery I started experiencing itching at my hands and wrists like eczema and about week later my lower leg has this raised red blotches of itchy skin its on and off the leg looks kinda lie winter itch or contact dermatitis... Already saw 2 dermatologists and no one knows what it is... both think my hand have dyshidrotic eczema... but it is really weird. Its months now and only thing seems to help is corticosteroid ointment but once reduce use or stop the rash comes back... Can this be related to my injury? I never had skin problems before. I do have 10 screws and 2 plates in my leg... thanks, Lucia